Alert archive / Mississippi / River Flood Warnings in 2020
River Flood Warning 48, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Feb 11, 2020, 8:25 AM CST for Lee County, Mississippi. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2020, 8:25 AM CST (14:25 UTC)
- Expired
- Feb 11, 2020, 1:29 PM CST
- In force
- 5 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lee County, MS
The radar
The Columbus AFB radar (KGWX), 54 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Town Creek at Tupelo (TPOM6). The gauge peaked at 20.93 ft at Feb 11, 2020, 9:00 AM CST.
- Action stage
- 13 ft
- Minor stage
- 21 ft
- Moderate stage
- 27 ft
- Major stage
- 31.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02435020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 11, 5:32 AM CST, 2 hours 53 minutes earlier.
Area forecast discussion, Feb 11, 5:32 AM CST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
532 AM CST Tue Feb 11 2020
.UPDATE...
See the 12z aviation discussion.
&&
.PREV DISCUSSION... /issued 311 AM CST Tue Feb 11 2020/
DISCUSSION...
A warm front has lifted back north into North Mississippi over
the last couple of hours. The front now stretches from Greenwood
to Tupelo, Mississippi. Light rain or drizzle continue across much
of the Mid-South on the north side of the front while heavier
showers that were occurring along the front have now pushed into
Alabama.
The front will begin to sink back to the south as a cold front
this morning. Rain should gradually taper off, but drizzle may
linger across the area. Heavier rain will begin spreading back
into Northwest Mississippi and East Central Arkansas around noon
time as the front begins to lift back to the north. The rain may
begin moving into the Memphis Metro area around 6 PM. It will be a
chilly day across the area with highs ranging from the mid to
upper 40s across much of the area.
Tonight, heavier rain will continue to spread northward over the
Mid-South. With an already saturated ground in place, the risk for
flash flooding will increase across the area. The warm front will
lift back northward into North Mississippi by mid-morning on
Wednesday. Don't think the front will make it quite to Memphis,
but areas south and east of a Jackson, Tennessee to Greenwood,
Mississippi line will see the airmass change as the front pushes
through. Temperatures will rise into the 60s, possibly lower 70s
behind the warm front during the afternoon hours. The front will
then begin shifting east as a cold front as an upper trough moves
into the region. There is a narrow window of time between 3-8 PM
that thunderstorms along the front could become strong to
possibly severe across mainly Northeast Mississippi. However,
models have backed off on the instability from previous model runs
so confidence is decreasing with the severe weather threat.
Rain will taper off Wednesday Night behind the front. Much colder
air will filter into the area. Temperatures will likely drop into
the mid to upper 30s across Northeast Arkansas on Thursday. Highs
on Friday will only be in the 30s for much of Eastern Arkansas,
the Missouri Bootheel, and West Tennessee as Arctic high pressure
settles over the region. Lows Thursday Night and Friday Night will
be in the upper teens and 20s.
The high will begin to shift east by the weekend allowing for a
gradual warming trend. However, chances for rain will begin to
occur by Saturday Night into Sunday as warm air advection showers
develop across the area.
Rain chances will increase by early next week as another cold
front moves into the region and possibly stalls out over
Mississippi.
KRM
&&
.AVIATION...
/12z TAFs/
Drier air will work into the Mid-South from the north today but
low stratus and occasional drizzle will hang around through midday.
Gradually improving ceilings are anticipated after 18z with VFR
conditions in many areas by mid/late afternoon. A band of rain
will develop over north MS this afternoon, lifting north this
evening and overnight, eventually causing ceilings and visibility
to deteriorate especially after the 03-06z time frame.
MJ
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Thursday morning for Phillips.
MO...None.
MS...Flood Watch through Thursday morning for Alcorn-Benton MS-
Calhoun-Chickasaw-Coahoma-Itawamba-Lafayette-Lee MS-
Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Flood Watch through Thursday morning for Hardin-McNairy.
&&Hazardous weather outlook, Feb 11, 3:47 AM CST, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 347 AM CST Tue Feb 11 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-121200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 347 AM CST Tue Feb 11 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A second round of moderate to occasionally heavy rain will increase the threat for flash flooding over the Mid-South tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The threat of flooding will continue across the Mid-South through Thursday morning. There is a chance for strong to severe storms Wednesday afternoon across Northeast Mississippi. The main threats will be damaging winds and an isolated tornado. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday afternoon. KRM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 7:30 PM CST | River Flood Warning | MEG | Tate, Tunica | 41 hr |
| Feb 10, 9:37 PM CST | Areal Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 1 more | 8 hr |
| Feb 11, 10:45 AM CST | River Flood Warning | MEG | Tallahatchie | 21 days |
| Feb 11, 2:30 PM CST | Areal Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 6 hr |
| Feb 10, 8:04 PM CST | River Flood Warning | MEG | Dyer, Gibson, Obion | 21 days |
| Feb 11, 1:39 PM CST | River Flood Advisory | MEG | Benton, Henry, Houston, Humphreys, Stewart | 27 hr |
| Feb 11, 10:13 AM CST | River Flood Warning | MEG | Clay, Greene | 71 hr |
Nearby
River Flood Warnings in Mississippi, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.